MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number CH2000S-PC
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for investigation.Without the return of the device a probable cause is unable to be determined.The device history (dhr) for lot 5788833 was reviewed and no nonconformities were found that would have led to the reported complaint.
 
Event or Problem Description
It was reported that a spinning spiros® closed male luer, purple cap generated a leak.The reporter stated, ¿pharmacist from (b)(6) hospital emailed baxter compounding services on (b)(6) 2023 to report 1 bortezomib syringe was leaking.Customer reported the syringe for patient leaked where the connection with the spiros connector is made.This was reported by the nurses and drug came in touch with the nurses gloves.Customer used the product.Further information requested from customer via qa specialist of baxter compounding services including at which stage the leak was identified, whether origin of the leak (reported as the connection where the spiros connector is made) was due to damage to the syringe, or faulty spiros connector, or incorrect attachment of the spiros connector, whether the leak was subsequently stemmed in order for the product to be used, whether there was any staff / patient injury, or medical intervention as a result of this event and whether there was any damage observed to the product packaging, or the carton the product was received in.This was identified at the hospital on (b)(6) 2023 prior to use.There was no report of patient injury or medical intervention as a result of this event, made during initial report.The actual sample was used by the customer, no photographs have been provided for investigation.Baxter compounding services product: bortezomib hs (baxter) 3.06mg in syringe.Customer forwarded additional information on (b)(6) 2023 confirming leak was identified near the end of injection with most of the drug already administered, nurse noticed drops of chemo between gloves.Customer stated they are uncertain regarding exact origin of the leak (initially reported as the connection where the spiros connector is made) and whether it was due to damaged syringe, or faulty spiros connector (code ch2000spc, batch 5788833), or incorrect attachment of the spiros connector, as the product was discarded by nurse prior to investigation, due to chemotherapy contamination of outside.Spilled solution contact with gloves only reported, with no medical intervention that customer is aware of.Customer also confirmed they are not aware of any damage to the product overpouch, or the carton the product was delivered in.As customer could not identify exact source of leak, as a precaution third party notification will be provided to the manufacturer of the spiros connector involved".The event occurred during injection.That there was no injury reported to be associated with the event and no medical intervention required.There was patient involvement but no patient harm.

Brand Name
SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key17486114
Report Number9617594-2023-00504
Device Sequence Number15265462
Product Code ONB
UDI-Device Identifier00840619027568
UDI-Public(01)00840619027568(17)270101(10)5788833
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH2000S-PC
Device Lot Number5788833
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Initial Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BORTEZOMIB, UNK MFR
Patient SexUnknown